MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 15.5X125MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 15.5X125MM STR; LPS AND S-ROM : KNEE STEMS
Catalog Number 198726414
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while performing a revision knee fusion on this patient.Surgeon removed the old cemented component and decided to implant a press fit component.After removing all traces of the previously implanted cement, the surgeon reamed the femoral canal first with flexible im reamers to the desired size, 15mm.Then the surgeon reamed with sequential aml straight reamers.Because the patient had less than desired bone density, the surgeon choosed to ream line to line of the implant size chosen.Surgeon reamed to a 15.5 and choose to implant a 15.5x125mm stem.Lps 15.5 porous stem was loose.Here is the problem, surgeon was able to stick the component in and pull it out easily with fingers.This being unacceptable and confusing to say the least, surgeon had to choose the next size larger stem and insert this stem.This stem, 16.5mm, was implanted properly with the use of and impaction handle and mallet.Because this component fit properly surgeon was able to proceed and lock the tibial and femoral component together with new intracalry section and segmental components.The patient was closed in the usual fashion.Because of the confusion as to why this stem did not fit, at the end of the procedure.Sales rep used a caliper and measured the largest flexible reamer head used, 15mm, the largest straight aml reamer used 15.5mm.Sales rep then measured the wasted stem 15.5.The wasted stem was sent to my office if it was the desire to have this component returned.This wasted implant was not billed to the patient or hospital per the surgeons request.Doe: (b)(6) 2024 affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, ¿it was reported that while performing a revision knee fusion on this patient.Surgeon removed the old cemented component and decided to implant a press fit component.After removing all traces of the previously implanted cement, the surgeon reamed the femoral canal first with flexible im reamers to the desired size, 15mm.Then the surgeon reamed with sequential aml straight reamers.Because the patient had less than desired bone density, the surgeon choosed to ream line to line of the implant size chosen.Surgeon reamed to a 15.5 and choose to implant a 15.5x125mm stem.Lps 15.5 porous stem was loose.Here is the problem, surgeon was able to stick the component in and pull it out easily with fingers.This being unacceptable and confusing to say the least, surgeon had to choose the next size larger stem and insert this stem.This stem, 16.5mm, was implanted properly with the use of and impaction handle and mallet.Because this component fit properly surgeon was able to proceed and lock the tibial and femoral component together with new intracalry section and segmental components.The patient was closed in the usual fashion.Because of the confusion as to why this stem did not fit, at the end of the procedure.Sales rep used a caliper and measured the largest flexible reamer head used, 15mm, the largest straight aml reamer used 15.5mm.Sales rep then measured the wasted stem 15.5.The wasted stem was sent to my office if it was the desire to have this component returned.This wasted implant was not billed to the patient or hospital per the surgeons request¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lps porous stem 15.5x125mm str presents nothing indicative of a device nonconformance.No signs or damage nor cosmetic defects that could contribute to the reported event were observed.A dimensional inspection was performed for the returned stem and met specifications.A functional testing was not performed as it is not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [198726414 / h07312] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the lps porous stem 15.5x125mm str would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? (b)(4) rev.R current.(b)(4) rev.N manufactured.Dimensional inspection: specified dimensions: length of the shaft = 4.92in +/- 0.30in.Shaft ø (over pourous coating)= 0.611in +.010in / -.015in.Proximal section ø (over pourous coating)= 1.235in +.010in / -.015in.Measured dimensions: length of the shaft = 4.9275in (complies).Shaft ø (over pourous coating) =.06095in (complies).Proximal section ø (over pourous coating)= 1.2300in (complies).Device used : digimatic caliper cd78621.Digimatic caliper cd78627.Device history lot : a manufacturing record evaluation was performed for the finished device [198726414 / h07312] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H10 additional narrative: corrected: h3.

Brand Name
LPS POROUS STEM 15.5X125MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18991053
Report Number1818910-2024-06999
Device Sequence Number3038195
Product Code JWH
UDI-Device Identifier10603295079293
UDI-Public10603295079293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number198726414
Device Lot NumberH07312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/26/2024
05/15/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/28/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale